Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The Gelfand subalgebra of real or non-Archimedean valued continuous functions

Author: Jesús M. Domínguez
Journal: Proc. Amer. Math. Soc. 90 (1984), 145-148
MSC: Primary 54C40; Secondary 46J10, 46P05
MathSciNet review: 722433
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L$ be either the field of real numbers or a nonarchimedean rank-one valued field. For topological space $ T$ we study the Gelfand subalgebra $ {C_0}(T,L)$ of the algebra of all $ L$-valued continuous functions $ C(T,L)$. The main result is that if $ T$ is a paracompact locally compact Hausdorff space, which is ultraregular if $ L$ is nonarchimedean, then for $ f \in C(T,L)$ the following statements are equivalent: (1) There exists a compact set $ K \subset T$ such that $ f(T - K)$ is finite, (2) $ f$ has finite range on every discrete closed subset of $ T$, and (3) $ f \in {C_0}(T,L)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C40, 46J10, 46P05

Retrieve articles in all journals with MSC: 54C40, 46J10, 46P05

Additional Information

PII: S 0002-9939(1984)0722433-7
Keywords: Valued field, continuous function algebras, Gelfand subalgebra
Article copyright: © Copyright 1984 American Mathematical Society